Alert archive / Wyoming / Winter Storm Warnings in 2015
Winter Storm Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at Jan 4, 2015, 1:37 AM MST for 10 counties in Wyoming. It took effect at Jan 4, 2015, 11:17 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 1:37 AM MST (08:37 UTC)
- In effect from
- Jan 4, 2015, 11:17 AM MST
- Expired
- Jan 5, 2015, 6:29 PM MST
- In force
- 31 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 58 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 2:33 PM MST, 11 hours 4 minutes earlier.
Area forecast discussion, Jan 3, 2:33 PM MST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 233 PM MST SAT JAN 3 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY SOME LIGHT SNOW WILL LINGER IN THE EAST THIS EVENING ALONG WITH BRISK NORTH WINDS. THROUGH THE NIGHT AND SUNDAY MORNING THE FLOW ALOFT WILL SHIFT TO THE WEST NORTHWEST BRINGING INCREASED PACIFIC MOISTURE IN THE FLOW INTO WESTERN WYOMING. LIGHT SNOW WILL INCREASE SUNDAY MORNING OVER THE WESTERN MOUNTAINS. THE SNOW WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE WEST IN THE AFTERNOON. STRONG WEST SURFACE WINDS WILL MOVE IN AS WELL WITH WARMING ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AS DOWNSLOPE WINDS BECOME QUITE STRONG LATE IN THE AFTERNOON. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY SNOWFALL EXPECTED TO INCREASE ACROSS THE WESTERN MOUNTAINS AND VALLEYS...WITH THE POTENTIAL FOR SIGNIFICANT ACCUMULATION DURING THE EARLY PORTION OF THE FORECAST PERIOD. SOME PERIODS OF GUSTY WIND WILL ALSO BE POSSIBLE...ESPECIALLY MONDAY MORNING. THIS MAY CAUSE SOME BLOWING AND DRIFTING DURING THE MORNING COMMUTE. A WINTER STORM WATCH REMAINS IN EFFECT...WITH SNOWFALL LOOKING FAVORABLE THROUGH MONDAY NIGHT. SOME SNOWFALL WILL ALSO IMPACT NORTHERN WYOMING WITH THIS SYSTEM...ESPECIALLY ACROSS THE BIG HORN MOUNTAINS AND JOHNSON COUNTY. EXPECT A RETURN OF COLDER TEMPERATURES...THOUGH NOT AS COLD AS THE MOST RECENT SURGE OF ARCTIC AIR. SNOWFALL MAY LINGER ACROSS NORTHERN WYOMING AS MOISTURE CONTINUES TO RIDE OVER THE APPROACHING RIDGE OF HIGH PRESSURE. SLIGHTLY WARMER TEMPERATURES ARE ANTICIPATED AS THE INFLUENCING SYSTEM MOVES FURTHER EASTWARD. THE LINGERING MOISTURE WILL WEAKEN WEDNESDAY AFTERNOON... WITH WIDESPREAD DRY CONDITIONS. THE APPROACHING RIDGE OF HIGH PRESSURE WILL MOVE OVER THE STATE BY WEDNESDAY MORNING...WITH DRY CONDITIONS AND WARMING TEMPERATURES ANTICIPATED THROUGH LATE THURSDAY. MODELS BEGIN TO LOSE THEIR AGREEMENT FRIDAY MORNING AFTER THE DEPARTURE OF THE RIDGE OF HIGH PRESSURE. THE GFS INDICATES ANOTHER ROUND OF FAIRLY WIDESPREAD SNOWFALL...WHILE THE ECMWF MAINTAINS ITS DRIER SOLUTION. A MIDDLE GROUND IS CONVEYED IN THIS FORECAST IN THE EXTENDED TIME FRAME. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES A STRONG COLD FRONT WILL PUSH SOUTH DURING THE AFTERNOON WITH A PERIOD OF SNOW BEHIND IT. MVFR TO IFR CEILINGS AND VISIBILITIES REDUCED IN SNOW...FOG AND BLOWING SNOW WILL BEGIN TO DECREASE FROM NORTHWEST TO SOUTHEAST FROM 00Z TO 03Z WITH VFR CONDITIONS BECOMING PREVAILING BY 03Z. FROM 18Z TO 00Z MONDAY OVER THE MOUNTAINS ALONG AND EAST OF THE CONTINENTAL DIVIDE...AREAS OF MVFR TO IFR CEILINGS WITH VISIBILITIES REDUCED IN SNOW ...FOG AND BLOWING SNOW WILL BECOME MORE WIDESPREAD AS A PACIFIC STORM MOVES EAST INTO THE AREA. STRONG WINDS WILL ALSO PRODUCE AREAS OF LOW LEVEL WIND SHEAR OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES OVER THE MOUNTAINS AREAS OF MVFR TO IFR CEILINGS AND VISIBILITIES REDUCED IN SNOW...FOG AND BLOWING SNOW WILL DECREASE FROM NORTHWEST TO SOUTHEAST FROM 00Z TO 03Z WITH VFR CONDITIONS BECOMING PREVAILING BETWEEN 03Z AND 06Z. FROM 18Z TO 00Z MONDAY AREAS OF MVFR TO IFR CEILINGS WITH VISIBILITIES REDUCED IN SNOW ...FOG AND BLOWING SNOW WILL BECOME WIDESPREAD AS A PACIFIC STORM MOVES EAST INTO THE AREA. STRONG WINDS WILL ALSO PRODUCE AREAS OF LOW LEVEL WIND SHEAR OVER AND NEAR THE MOUNTAINS. OVERALL VFR CONDITIONS WILL PREVAIL OVER THE SOUTHWEST WITH LOCAL MVFR TO IFR CONDITIONS MAINLY OVER THE HIGHER TERRAIN. && .FIRE WEATHER... WIDESPREAD SNOW COVER AND COLD TEMPERATURES WILL CONTINUE ACROSS THE AREA. A LONG DURATION HEAVY SNOW EVENT IS EXPECTED TO DEVELOP OVER THE WEST SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY NIGHT. STRONG WEST WINDS WILL ACCOMPANY THIS STORM. EAST OF THE CONTINENTAL DIVIDE STRONG DOWNSLOPE WINDS WILL PRODUCE WARMING MOST AREAS. GENERALLY THE MIXING HEIGHTS WILL BE LOW WITH POOR SMOKE DISPERSAL...HOWEVER THE WINDIER AREAS WILL HAVE FAIR TO GOOD SMOKE DISPERSAL IN THE AFTERNOON HOURS SUNDAY AND MONDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT WYZ001-002-012>015-023>025. && SHORT TERM...C.BAKER LONG TERM...BRANHAM AVIATION...C.BAKER FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jan 3, 10:24 PM MST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1024 PM MST SAT JAN 3 2015 WYZ001>020-022>030-041200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1024 PM MST SAT JAN 3 2015 ...WINTER STORM WATCH FOR THE WESTERN AND NORTHWESTERN MOUNTAINS AND VALLEYS BEGINNING SUNDAY EVENING AND LASTING UNTIL TUESDAY MORNING... ...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING BETWEEN SOUTH PASS AND CASPER BEGINNING LATER SUNDAY NIGHT AND CONTINUING THROUGH THE DAY ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY AND TONIGHT...A WINTER WEATHER SYSTEM ALONG WITH A NEW COLD FRONT WILL CONTINUE LIGHT SNOW IN THE WESTERN MOUNTAINS TODAY. LIGHT TO OCCASIONALLY MODERATE SNOW WILL SPREAD EAST OF THE DIVIDE...COMBINING WITH INCREASED NORTHERLY WINDS AND REDUCING VISIBILITY AT TIMES IN BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY MORNING THROUGH TUESDAY...THE NEXT AND MORE POTENT AND PROLONGED WINTER WEATHER SYSTEM WILL IMPACT MAINLY THE WESTERN AND NORTHERN MOUNTAINS...WITH AREAS OF SIGNIFICANT SNOW POSSIBLE. HIGH WINDS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF CENTRAL WYOMING FROM SUNDAY NIGHT THROUGH THE DAY ON MONDAY. PLEASE SEE CURRENT WINTER WEATHER PRODUCTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND HIGH WIND SPEEDS OR DAMAGE. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 10:20 PM MST | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 13 hr |
| Jan 4, 10:58 AM MST | High Wind Warning | RIW | Fremont, Lincoln, Natrona, Park, Sweetwater | 30 hr |
Nearby
Winter Storm Warnings in Wyoming, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.